Alert archive / Nebraska / Tornado Warnings in 2005
Tornado Warning 37, NWS North Platte, NE
NWS North Platte, NE issued this tornado warning at Aug 10, 2005, 6:16 PM CDT for Brown County, Cherry County, Nebraska. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2005, 6:16 PM CDT (23:16 UTC)
- Expired
- Aug 10, 2005, 6:46 PM CDT
- In force
- 30 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Brown County, NE, Cherry County, NE
The radar
The North Platte radar (KLNX), 47 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 5:50 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 390 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KLBF 102316 TORLBF NEC017-031-102345- /O.NEW.KLBF.TO.W.0037.050810T2316Z-050810T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 616 PM CDT WED AUG 10 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * TORNADO WARNING FOR... SOUTHWESTERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA SOUTHEASTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 645 PM CDT * AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 12 MILES NORTHWEST OF ELSMERE...OR ABOUT 27 MILES SOUTHWEST OF AINSWORTH... MOVING SOUTHEAST AT 20 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... ELSMERE BY 645 PM CDT IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN NEBRASKA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING FOR NORTHWESTERN NEBRASKA. LAT...LON 4247 10054 4209 10053 4209 9989 4246 9989 $$ CDC
2 follow-up statements
000 WWUS53 KLBF 102330 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 630 PM CDT WED AUG 10 2005 NEC017-031-102345- /O.CON.KLBF.TO.W.0037.000000T0000Z-050810T2345Z/ BROWN NE-CHERRY NE- 630 PM CDT WED AUG 10 2005 ...A TORNADO WARNING CONTINUES UNTIL 645 PM CDT FOR SOUTHEASTERN CHERRY AND SOUTHWESTERN BROWN COUNTIES... AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 9 MILES NORTHWEST OF ELSMERE...OR ABOUT 26 MILES NORTHEAST OF THEDFORD...MOVING SOUTHEAST AT 10 MPH. THE TORNADO WILL BE NEAR... ELSMERE BY 645 PM CDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN NEBRASKA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING FOR NORTHWESTERN NEBRASKA. LAT...LON 4247 10054 4209 10053 4209 9989 4246 9989 $$ CDC
000 WWUS53 KLBF 102346 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 644 PM CDT WED AUG 10 2005 NEC017-031-102354- /O.EXP.KLBF.TO.W.0037.000000T0000Z-050810T2345Z/ BROWN NE-CHERRY NE- 644 PM CDT WED AUG 10 2005 ...THE TORNADO WARNING FOR SOUTHEASTERN CHERRY AND SOUTHWESTERN BROWN COUNTIES EXPIRES AT 645 PM CDT... THE STORM WHICH PROMPTED THE TORNADO WARNING HAS WEAKENED WELL BELOW SEVERE LIMITS AND NO LONGER POSES A SEVERE WEATHER THREAT OF ANY KIND. THIS STORM WILL BE CLOSELY MONITORED UNTIL IT DISSIPATES COMPLETELY. IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN NEBRASKA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING FOR NORTHWESTERN NEBRASKA. LAT...LON 4247 10054 4209 10053 4209 9989 4246 9989 $$ CDC
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this tornado warning went out at Aug 10, 1:55 PM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, Aug 10, 1:55 PM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 155 PM CDT WED AUG 10 2005 ...FORECAST CONCERNS SEVERE WEATHER/HVY RAIN POTENTIAL TONIGHT THRU FRIDAY...MAX TEMPS AND ADDITIONAL RAIN POSSIBILITIES IN THE EXTENDED... .DISCUSSION... AN AUGUST HEAVY RAINFALL PATTERN IS DEVELOPING AS VERY ROBUST SUBTROPICAL MOISTURE IS IN PLACE ACROSS NEARLY ALL OF THE WESTERN U.S....THE WESTERLIES ARE BEGINNING TO MIGRATE SOUTHWARD AND A PNA UA PATTERN IS DIRECTING BLOCKING SFC HIGH PRESSURE INTO THE MIDWEST. TONIGHT...ATM IS APPROACHING SATURATION WITH PWS RUNNING CLOSE TO 1.5 INCHES. LAST NIGHTS PULSE SEVERE EVENT DID LITTLE TO STABILIZED THE MID AND UPPER LEVELS BUT DID COOL THE PBL SO CLOUDS FORMED AND SFC BASED INSTABILITY RELAXED. BOTH THE NAM AND GFS EXPLODE TONIGHT ACROSS THE HEART OF THE FCST AREA SUGGESTING THE ATM HAS REACHED ITS LIMIT. INTENSE RAINFALL RATES SUGGESTED BY BOTH MODELS SUGGEST A FEEDBACK PROBLEM. THE GFS SHOWS DRAMATIC DRYING BY 12Z THUR AM. THIS IS PROBABLY THE LEAST LIKELY SCENARIO. FCST THEN IS FORM SOMETHING A LITTLE MORE CLIMATICALLY LIKELY ATTM. EXPECTED SCATTERED STRONG TO SEVERE TSRA TO DEVELOP OFF THE BLACK HILLS LATE THIS AFTN/EVENING. STORMS ANYWHERE IN THE FCST AREA WILL BE CAPABLE OF LOCALLY VERY HEAVY RAINFALL AS THE 30R75 STORM MOTION IS RUNNING 7 TO 15 KTS. IF THE ACTIVITY CAN COALESCE THEN A MORE WIDESPREAD HEAVY RAIN EVENT COULD DEVELOP. THE LACK OF CLASSIC HVY RAINFALL SYNOPTIC SIGNATURE... APPARENT FEEDBACK AND LOW CONFIDENCE IN BOTH MODELS ABILITY TO FORECAST ELEVATED CONVECTION WILL PRECLUDE FLOOD WATCH ISSUANCE AT THIS TIME. THURSDAY...THE NAM CONTINUES SHOW DEEP MOISTURE AND INSTABILITY ACROSS THE NRN ZONES LATE IN THE AFTN/EVENING. PRESUMABLY AS ADVERTISED ANOTHER DISTURBANCE WILL MOVE ACROSS THE BLACK HILLS AND NWRN NEB AND TRIGGER A MCC OR SOME SORT OF TSRA CLUSTER. SHEAR AND INSTABILITY REMAIN FAVORABLE FOR STRONG TSRA. POTENTIAL FOR SEVERE WEATHER WILL BE CLOSELY MONITORED. FRIDAY...SFC FRONT WILL PRESUMABLY BE IN SOMEWHERE ACROSS SRN NEB. MOISTURE...SHEAR...INSTABILITY...FOCUS AND ANOTHER UA DISTURBANCE APPEAR FAVORABLE FOR AN OUTBREAK OF SEVERE WEATHER...SEE SWODY3. SATURDAY/SUNDAY...THE NAM AND GFS SUGGEST THE SFC FRONT WILL BE BACKED UP INTO THE FRONT RANGE WITH DRIER MORE STABLE AIR IN PLACE ACROSS THE FCST AREA. CONTINUED SLIGHT CHC SHRA/TSRA BUT THIS IS A DOWNGRADE FROM CHC POPS IN THE PREVIOUS FCST. MONDAY THROUGH WEDS...PRESUMABLY...THE PNA HAS DROPPED ENOUGH COOLER AND STABLE AIR SOUTHWARD TO SHUNT ALL THE RAIN INTO KS/OK/N TEX. THE NAM IS NOW SHOWING A MAJOR H5 UA DISTURBANCE LIFTING SLOWLY NEWD THROUGH NEB. THE GFS IS MUCH SLOWER HOLDING THE H5 LOW OVER THE ROCKIES BY WEDS AM. THE CURRENT FCST IS DRY FOR NOW BUT ADJUSTMENTS MAY BE REQUIRED IN LATER FCSTS IF RUN TO RUN CONTINUITY DEVELOPS IN BOTH MODELS. TEMPERATURE FCST...TEMPS CONTINUE TO BE ADJUSTED DOWNWARD SLIGHTLY ABOUT 5 TO 10F BELOW NORMAL DEPENDING ON THE PERCEIVED MAGNITUDE OF THE CANADIAN HIGH PRESSURE DROPPING INTO THE CNTL PLAINS. && LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC
Hazardous weather outlook, Aug 10, 3:56 PM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 356 PM CDT WED AUG 10 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-111101- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 356 PM CDT WED AUG 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT A STATIONARY BOUNDARY WILL MEANDER ALONG THE NEBRASKA AND KANSAS BORDER TONIGHT...WITH SCATTERED SHOWERS AND THUNDERSTORMS TO THE NORTH OF THE BOUNDARY. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE TONIGHT...MAINLY ACROSS NORTHWESTERN AND NORTH CENTRAL NEBRASKA. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. ALSO PLENTIFUL LOW LEVEL MOISTURE WILL RESULT IN THE POTENTIAL FOR VERY HEAVY RAINFALL ACROSS THE ENTIRE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE BOUNDARY WILL CONTINUE ACROSS THE REGION THURSDAY AND FRIDAY WITH THE POTENTIAL FOR THUNDERSTORMS...POSSIBLY SEVERE...TO DEVELOP. OVER THE WEEKEND A COLD FRONT WILL PUSH THROUGH THE REGION WITH THE CHANCE FOR THUNDERSTORMS DECREASING BY THE START OF NEXT WEEK...BEHIND THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING...THURSDAY AND FRIDAY. MASEK
In the hours before
Special weather statement, Aug 10, 2:52 PM CDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 252 PM CDT WED AUG 10 2005 NEZ004-005-022>024-035-036-056-057-094-110300- ARTHUR NE-DEUEL NE-EASTERN CHERRY NE-GARDEN NE-GRANT NE-HOOKER NE- KEITH NE-MCPHERSON NE-SHERIDAN NE-WESTERN CHERRY NE- INCLUDING THE CITIES OF...ARTHUR...BIG SPRINGS...CHAPPELL...GORDON... HAY SPRINGS...MULLEN...OGALLALA...OSHKOSH...RUSHVILLE... TRYON AND VALENTINE 252 PM CDT WED AUG 10 2005 SEVERE THUNDERSTORM WATCH 712 IS IN EFFECT UNTIL 900 PM MDT (10 PM CDT) FOR THE FOLLOWING LOCATIONS IN WESTERN AND NORTH CENTRAL NEBRASKA COUNTIES INCLUDED ARE ARTHUR CHERRY DEUEL GARDEN GRANT HOOKER KEITH MCPHERSON SHERIDAN STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. CDC
Local storm report, Aug 10, 4:50 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
450 PM CDT WED AUG 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM HAIL 16 SW VALENTINE 42.71N 100.77W
08/10/2005 0.25 INCH CHERRY NE PUBLIC
&&
MASEKLocal storm report, Aug 10, 5:29 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
529 PM CDT WED AUG 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST 5 N SPRINGVIEW 42.90N 99.75W
08/10/2005 70 MPH KEYA PAHA NE PUBLIC
PUBLIC ESTIMATED 60 TO 70 MPH WINDS CAUSING TREE DAMAGE
AND 2 ANCHORED SHEDS TO BE MOVED OFF FOUNDATION. ONE SHED
BLOWN OVER 100 YARDS INTO A PASTURE.
&&
MASEKSpecial weather statement, Aug 10, 5:47 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 547 PM CDT WED AUG 10 2005 NEZ008>010-025>029-037-038-059-110600- BLAINE NE-BROWN NE-CUSTER NE-GARFIELD NE-HOLT NE-LINCOLN NE-LOGAN NE- LOUP NE-ROCK NE-THOMAS NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...BASSETT...BREWSTER... BROKEN BOW...BURWELL...NORTH PLATTE...ONEILL...STAPLETON... TAYLOR AND THEDFORD 547 PM CDT WED AUG 10 2005 SEVERE THUNDERSTORM WATCH 713 IS IN EFFECT UNTIL 100 AM CDT FOR THE FOLLOWING LOCATIONS IN WESTERN AND NORTH CENTRAL NEBRASKA COUNTIES INCLUDED ARE BROWN...ROCK...HOLT...THOMAS...BLAINE...LOUP...GARFIELD...WHEELER... LOGAN...CUSTER AND LINCOLN STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. MASEK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 4:21 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 54 min |
| Aug 10, 4:46 PM CDT | Severe Thunderstorm Warning | LBF | Keya Paha | 29 min |
| Aug 10, 5:12 PM CDT | Tornado Warning | LBF | Cherry | 33 min |
| Aug 10, 5:45 PM CDT | Tornado Warning | LBF | Cherry | 30 min |
Nearby
Tornado Warnings in Nebraska, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.